File Download

There are no files associated with this item.

  Links for fulltext
     (May Require Subscription)
Supplementary

Article: Supraventricular tachycardia and acute confusion following ingestion of e-cigarette fluid containing AB-FUBINACA and ADB-FUBINACA: a case report with quantitative analysis of serum drug concentrations

TitleSupraventricular tachycardia and acute confusion following ingestion of e-cigarette fluid containing AB-FUBINACA and ADB-FUBINACA: a case report with quantitative analysis of serum drug concentrations
Authors
Keywordscardiac arrhythmias
designer drug
novel psychoactive substances
Synthetic cannabinoids
toxicity
Issue Date2017
PublisherInforma Healthcare. The Journal's web site is located at http://www.tandfonline.com/ictx
Citation
Clinical Toxicology, 2017, v. 55 n. 7, p. 662-667 How to Cite?
AbstractBackground: AB-FUBINACA and ADB-FUBINACA are structurally similar synthetic cannabinoids with potent CB1 receptor agonistic effects. Very little is known about their pharmacology and toxicology. Objective: To report a case of supraventricular tachycardia and acute confusion after ingestion of e-cigarette fluid containing AB-FUBINACA and ADB-FUBINACA, with quantitative analysis of the serum drug concentrations. Case report: A healthy 24-year-old man ingested two drops of e-cigarette fluid which were later found to contain AB-FUBINACA and ADB-FUBINACA. Within 30 min of ingestion, he became somnolent, confused, and agitated, with palpitation and vomiting. On arrival to the emergency department, a short run of supraventricular tachycardia was noted, which resolved spontaneously. Bedside urine immunoassay failed to detect recreational drugs. Laboratory blood tests showed mild hypokalemia. Exposure to AB-FUBINACA and ADB-FUBINACA was confirmed analytically, with serum concentrations of 5.6 ng/mL and 15.6 ng/mL, respectively, in the blood sample collected on presentation. The patient recovered uneventfully with supportive treatment and was discharged 22 h after admission. Discussion: AB-FUBINACA and ADB-FUBINACA are orally bioavailable with rapid onset of toxicity after ingestion. In this case, supraventricular tachycardia was likely the result of exposure to AB-FUBINACA and ADB-FUBINACA. The serum concentrations of AB-FUBINACA and ADB-FUBINACA were higher than those previously reported in fatal cases. Conclusion: In the context of acute poisoning, the presence of unexplained tachyarrhythmias, confusion, and a negative recreational drug screen should prompt clinicians to consider synthetic cannabinoid toxicity as a differential diagnosis. © 2017 Informa UK Limited, trading as Taylor & Francis Group.
Persistent Identifierhttp://hdl.handle.net/10722/244421
ISSN
2017 Impact Factor: 4.381
2015 SCImago Journal Rankings: 1.292
ISI Accession Number ID

 

DC FieldValueLanguage
dc.contributor.authorLam, PK-
dc.contributor.authorTang, MHY-
dc.contributor.authorLeung, PSC-
dc.contributor.authorChong, YK-
dc.contributor.authorTsui, MSH-
dc.contributor.authorMak, TWL-
dc.date.accessioned2017-09-18T01:52:08Z-
dc.date.available2017-09-18T01:52:08Z-
dc.date.issued2017-
dc.identifier.citationClinical Toxicology, 2017, v. 55 n. 7, p. 662-667-
dc.identifier.issn1556-3650-
dc.identifier.urihttp://hdl.handle.net/10722/244421-
dc.description.abstractBackground: AB-FUBINACA and ADB-FUBINACA are structurally similar synthetic cannabinoids with potent CB1 receptor agonistic effects. Very little is known about their pharmacology and toxicology. Objective: To report a case of supraventricular tachycardia and acute confusion after ingestion of e-cigarette fluid containing AB-FUBINACA and ADB-FUBINACA, with quantitative analysis of the serum drug concentrations. Case report: A healthy 24-year-old man ingested two drops of e-cigarette fluid which were later found to contain AB-FUBINACA and ADB-FUBINACA. Within 30 min of ingestion, he became somnolent, confused, and agitated, with palpitation and vomiting. On arrival to the emergency department, a short run of supraventricular tachycardia was noted, which resolved spontaneously. Bedside urine immunoassay failed to detect recreational drugs. Laboratory blood tests showed mild hypokalemia. Exposure to AB-FUBINACA and ADB-FUBINACA was confirmed analytically, with serum concentrations of 5.6 ng/mL and 15.6 ng/mL, respectively, in the blood sample collected on presentation. The patient recovered uneventfully with supportive treatment and was discharged 22 h after admission. Discussion: AB-FUBINACA and ADB-FUBINACA are orally bioavailable with rapid onset of toxicity after ingestion. In this case, supraventricular tachycardia was likely the result of exposure to AB-FUBINACA and ADB-FUBINACA. The serum concentrations of AB-FUBINACA and ADB-FUBINACA were higher than those previously reported in fatal cases. Conclusion: In the context of acute poisoning, the presence of unexplained tachyarrhythmias, confusion, and a negative recreational drug screen should prompt clinicians to consider synthetic cannabinoid toxicity as a differential diagnosis. © 2017 Informa UK Limited, trading as Taylor & Francis Group.-
dc.languageeng-
dc.publisherInforma Healthcare. The Journal's web site is located at http://www.tandfonline.com/ictx-
dc.relation.ispartofClinical Toxicology-
dc.rightsClinical Toxicology. Copyright © Informa Healthcare.-
dc.subjectcardiac arrhythmias-
dc.subjectdesigner drug-
dc.subjectnovel psychoactive substances-
dc.subjectSynthetic cannabinoids-
dc.subjecttoxicity-
dc.titleSupraventricular tachycardia and acute confusion following ingestion of e-cigarette fluid containing AB-FUBINACA and ADB-FUBINACA: a case report with quantitative analysis of serum drug concentrations-
dc.typeArticle-
dc.identifier.emailLam, PK: lampkrex@hku.hk-
dc.identifier.emailLeung, PSC: lsc676a@hku.hk-
dc.identifier.authorityLam, PK=rp02015-
dc.description.naturelink_to_subscribed_fulltext-
dc.identifier.doi10.1080/15563650.2017.1307385-
dc.identifier.pmid28393558-
dc.identifier.scopuseid_2-s2.0-85017229718-
dc.identifier.hkuros278959-
dc.identifier.volume55-
dc.identifier.issue7-
dc.identifier.spage662-
dc.identifier.epage667-
dc.identifier.isiWOS:000406384000009-
dc.publisher.placeUnited States-

Export via OAI-PMH Interface in XML Formats


OR


Export to Other Non-XML Formats